MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP HEAD/LINER INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP HEAD/LINER INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75017089
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a thr the blue plastic piece of a polarcup head/liner inserter is cracked.Procedure was finished with the same device, no delay reported.No patient harm reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported during a thr the blue plastic piece of a polarcup head/liner inserter is cracked.Procedure was finished with the same device, no delay reported.No patient harm reported.The complaint device, intended for use in treatment, was not returned for investigation.Hence the reported issue could not be confirmed.Two additional complaints of the same batch were reported so far with a reported failure mode of a broken instrument.However, a batch size of 1000 pieces was produced.The additional two complaints are therefore not an indication for a manufacturing related issue with this batch.A review of the batch record revealed no deviations during the standard manufacturing process that could have contributed to the reported issue.There is no indication that the device failed to match specification at the time of manufacturing.Since the complaint device was not returned, the root cause of the reported issue cannot be determined.Due to insufficient information it is not possible to speculate about factors which could have contributed to the reported event.The need for corrective action is not indicated.Should the complaint device become available, the complaint will be reassessed.Smith + nephew will continue to monitor this device for similar issues.

Brand Name
POLARCUP HEAD/LINER INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key12345475
Report Number9613369-2021-00347
Device Sequence Number4536362
Product Code LXH
UDI-Device Identifier07611996103151
UDI-Public07611996103151
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75017089
Device Catalogue Number75017089
Device Lot NumberF71731
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1